6 Mistakes in Antibiotic Therapy
Reasons – arrogance and irresponsibility of some moms and dads who not only perform self-medication, but also treat their children in the same way.
Contributing factor – criminal state policy that creates conditions and allows possibility of free distribution of antibacterial drugs.
2. Prophylactic Use of Antibiotics for Viral Infections
The main problem is that this phenomenon occurs not only in case of self-medication. Many doctors believe in prophylactic efficacy of antibiotic therapy and this vicious practice is widespread with full indifference of health care authorities.
3. Unreasonable Local Use of Systemic Drugs
My Canadian Pharmacy antibiotics taken systemically (orally, intramuscularly, intravenously) are absolutely should not be used locally (nasal drops, ointments and so on).
4. Premature Withdrawal of Antibiotics
Argumentation for this is like this: I feel better, body temperature decreased, well, why should I swallow extra chemistry… treatment duration in each case depends on many factors. For example, mechanism of antimicrobial medication action, its ability to accumulate in certain organs and tissues. For each infection there was defined optimal treatment duration, making probability of relapse minimal.
5. Re-Use of the Same Antibiotic at Similar Diagnosis or Relapse
Any re-use of drugs increases risk of allergic reactions. This is especially important in treatment of children with antibiotics.
If one and the same disease is repeated within a short time, it is logical to assume that in its relapse it (disease) is connected with microbes that have «survived» after the first course of treatment, and therefore use of the same drug will be ineffective.
6. Non-Compliance with Rules of Treatment and Dosage Regimen
Universal rules for antibiotics intake do not exist. Multiplicity of reception varies from one to four times a day, dependence on meals is different, some drugs are not compatible milk, as well as many other nuances… Often people do not pay enough attention to studying instructions and asking doctor and consequences are natural: treatment is far from efficient and relevant results.
Mistakes made by parents in antibiotic therapy – that’s not all! There are misconception that, in their turn, lead to mistakes!
8 Misconceptions of Antibiotic Therapy
1. Effective Against Viruses
For viral infections antibiotics are not effective, they do not help and do not improve anything but material well-being of producers and sellers of antibacterial agents!!!
2. Have Preventive Effect Against Viral Infections
Antibiotic therapy is not able to reduce possibility of bacterial complications. Complications still occur, but they are connected with bacteria that survived after in vain used Canadian Pharmacy antibiotics. Therefore, you need a different drug, and this «different» is usually considerably more expensive than the first one – used in vain.
3. There are Strong and Weak Antibiotics
Average citizen inclined to link power of antibiotic to its ability to empty his pockets. People really want to believe in the fact that if antibiotic «A» is a hundred times more expensive than antibiotic «B», then it is a hundred times more effective.
All very expensive drugs are used only in very serious and fortunately not very frequent situations when a particular disease is caused by a germ, resistant to most drugs, where there is a marked reduction of immunity, when condition is so severe that requires very fast and very effective help.
4. «Decrease» Immunity
None of today’s antibacterials has depressing effect on immune system. Here, as very often it happens, we confuse cause and consequence. Suppression of immunity is caused by the disease, which was the reason for antibiotic therapy.
5. Together with Antibiotics it is Necessary to Take Antifungals
Candidiasis – as a specific side effect of antibiotic therapy – it is quite possible, and its development is really to be treated with antifungal agents.
But there is no evidence that anti-fungal drugs have preventive effect and reduce possibility of candidiasis. For «prevention» most often such drugs as nystatin and fluconazole are used (prescribed).
Result: patient takes unnecessary medication; spends money in vain; candidiasis (caused by resistant to this medicine fungus) still appears, so it is necessary to prescribe (buy) another drug – stronger, more active, more expensive.
6. Together with Antibiotics it is Necessary to Take Medications «for Gut»
Inhibition of intestinal flora, expressed so much that it requires treatment – a rather rare phenomenon. It occurs in case of prolonged use of broad-spectrum antibiotics, particularly when antibiotic therapy is accompanied by experiments with nutrition – forced feeding, abuse of fatty foods.
However, diet combined with antibiotic treatment cessation is quite enough for treatment as intestinal flora is restored very quickly.
It is not surprising that majority of capsules with «magical bacteria» is drugs with unproven efficacy.
7. Antiallergic Agents are Required at Antibiotic Therapy
Example-explanatory. A boy is allergic to ampicillin. But we do not yet know about it. The boy took a pill of ampicillin, an hour later he observed itchy rash, antibiotic was withdrawn.
The second situation. Together with ampicillin the boy took suprastin. The rash did not appear immediately, but after third ampicillin pill. So instead of one pill of contraindicated to him ampicillin the boy received three pills. Is it for better or worse – is a rhetorical question.
Summary: allergy associated with taking antibiotics is not uncommon. Hence, an important rule – drug that causes allergic reaction should be immediately withdrawn and replaced by drug from another groups.
8. If after Receiving Antibiotic State of Health Became Worse – it should be Immediately Withdrawn and Replaced
Under antibiotics action bacteria can be destroyed and it is accompanied by release of the so-called endotoxins into blood. To release of endotoxins the body reacts by chills, fever – all this during the first day of treatment manifests itself as real deterioration. This phenomenon was «endotoxin reaction» and doctors are specifically taught how to distinguish between endotoxic reactions from drug ineffectiveness.
Summary: if after taking a pill or an injection of antibiotic fever and chills appeared, it does not mean that the drug is not suitable and you need to buy another one. This means that it is necessary to consult a doctor.
If the article was helpful to you, you can find more interesting information about antibiotics, general principles of antimicrobal therapy, antibiotic therapy guidelines, list of diseases treated by antibiotics and many other interesting facts on My Canadian Pharmacy website.